MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 36"(90CM) 4-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8975H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).The following additional information was requested and obtained: specific number of sutures broke in this surgery? 3.Did all sutures break during actual use on patient? yes.Lot number? per862.Device return status/follow up: the impacted product is not available for evaluation but the sale confirmed that new product with the same lot are available.Related suture breakage device issues captured in reports: 2210968-2019-90712, 2210968-2019-90713, 2210968-2019-90714.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent a reoperation of an aortic valve replacement on an unknown date in (b)(6) 2019 and suture was used.During use, at the end of suturing of aorta at first knot the thread broke.Another lot of the same product code was used, the procedure was successfully completed.
 
Additional Manufacturer Narrative
(b)(4).Date sent to the fda: 01/08/2020.Additional information: d4, d10, h4, h6.A manufacturing record evaluation was performed for the finished device lot per862, and no non-conformances were identified.Additional h3 investigation summary: two unopened samples of product code 8975, lot # per862 were returned for analysis.The complaint sample was not received.During the visual inspection of two unopened samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, damaged or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.Per the condition of the representative samples, no performance - breakage suture was found and the tested samples met the finished goods requirements.Representative samples returned to support investigation of 3 device issues captured in reports 2210968-2019-90712, 2210968-2019-90713 and 2210968-2019-90714.Analysis results have been included in follow-up reports for each.

Brand Name
PROLENE SUTURE 36"(90CM) 4-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9444881
Report Number2210968-2019-90713
Device Sequence Number2626399
Product Code GAW
UDI-Device Identifier10705031022218
UDI-Public10705031022218
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue Number8975H
Device Lot NumberPER862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2019
Initial Date Received by Manufacturer 11/18/2019
Supplement Date Received by Manufacturer12/12/2019
Initial Report FDA Received Date12/10/2019
Supplement Report FDA Received Date01/08/2020
Patient Sequence Number1